Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 12, 2021, 8:00 PM EDT for 4 counties in Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 12, 2021, 8:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
838
WUUS51 KPBZ 130000
SVRPBZ
PAC005-019-031-121-130030-
/O.NEW.KPBZ.SV.W.0139.210713T0000Z-210713T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
800 PM EDT Mon Jul 12 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
South central Venango County in northwestern Pennsylvania...
Northeastern Butler County in west central Pennsylvania...
Northwestern Armstrong County in west central Pennsylvania...
Southwestern Clarion County in west central Pennsylvania...
* Until 830 PM EDT.
* At 759 PM EDT, a severe thunderstorm was located 11 miles east of
Slippery Rock, or 14 miles east of Grove City, moving east at 25
mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Knox... Rimersburg...
Parker... Sligo...
Emlenton... Bruin...
Shippenville... St. Petersburg...
Eau Claire... Callensburg...
Foxburg... Cherry Valley...
This includes Interstate 80 in Pennsylvania between mile markers 36
and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4103 7988 4116 7994 4131 7952 4120 7940
4105 7940
TIME...MOT...LOC 2359Z 253DEG 20KT 4109 7984
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
185
WWUS51 KPBZ 130008
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
808 PM EDT Mon Jul 12 2021
PAC005-019-031-121-130030-
/O.CON.KPBZ.SV.W.0139.000000T0000Z-210713T0030Z/
Venango PA-Butler PA-Armstrong PA-Clarion PA-
808 PM EDT Mon Jul 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL VENANGO...NORTHEASTERN BUTLER...NORTHWESTERN
ARMSTRONG AND SOUTHWESTERN CLARION COUNTIES...
At 808 PM EDT, a severe thunderstorm was located 14 miles west of
Rimersburg, moving east at 25 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Knox... Rimersburg...
Parker... Sligo...
Emlenton... Bruin...
Shippenville... St. Petersburg...
Eau Claire... Callensburg...
Foxburg... Cherry Valley...
This includes Interstate 80 in Pennsylvania between mile markers 36
and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4103 7982 4118 7989 4131 7952 4120 7940
4105 7940
TIME...MOT...LOC 0008Z 253DEG 20KT 4111 7977
HAIL...<.75IN
WIND...60MPH
$$980
WWUS51 KPBZ 130017
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
817 PM EDT Mon Jul 12 2021
PAC005-019-031-121-130030-
/O.CON.KPBZ.SV.W.0139.000000T0000Z-210713T0030Z/
Venango PA-Butler PA-Armstrong PA-Clarion PA-
817 PM EDT Mon Jul 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL VENANGO...NORTHEASTERN BUTLER...NORTHWESTERN
ARMSTRONG AND SOUTHWESTERN CLARION COUNTIES...
At 817 PM EDT, a severe thunderstorm was located 11 miles southwest
of Knox, moving east at 25 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Knox... Rimersburg...
Parker... Sligo...
Emlenton... Bruin...
Shippenville... St. Petersburg...
Eau Claire... Callensburg...
Foxburg... Cherry Valley...
This includes Interstate 80 in Pennsylvania between mile markers 37
and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4103 7978 4120 7983 4131 7952 4120 7940
4105 7940
TIME...MOT...LOC 0017Z 253DEG 20KT 4112 7971
HAIL...<.75IN
WIND...60MPH
$$704
WWUS51 KPBZ 130029
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
829 PM EDT Mon Jul 12 2021
PAC005-019-031-121-130038-
/O.EXP.KPBZ.SV.W.0139.000000T0000Z-210713T0030Z/
Venango PA-Butler PA-Armstrong PA-Clarion PA-
829 PM EDT Mon Jul 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VENANGO...
NORTHEASTERN BUTLER...NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CLARION
COUNTIES WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm, and it may
restrengthen.
LAT...LON 4103 7978 4120 7983 4131 7952 4120 7940
4105 7940
TIME...MOT...LOC 0028Z 253DEG 20KT 4114 7964
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:41 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 12, 4:41 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 441 PM EDT Mon Jul 12 2021 .SYNOPSIS... Warm and humid conditions will linger through the week along with daily shower and thunderstorm chance. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... No major changes were needed for the eve update as warm, moist advection continues in sw flow aloft. That flow, on the wrn periphery of a wrn Atlantic/E Coast ridge, will continue to support isold to sct convection this aftn and eve as weak shrtwv ripples move through the flow. Better coverage can still be expected from the I 80 corridor and nwd where a warm front is indicated extending frm Great Lakes low pres. The svr potential rmns limited to some possible isold wind gusts as only pockets of mid level dry air may cause sufficient evaporative cooling to initiate a downbursts. Otherwise, very lazy updrafts are indicated with very warm air in the mid lvls and minimal deep layer shear. Furthermore, flow is sufficient to move convection fast enough to offset warm rain processes resulting from that same mid lvl warmth. No change in airmass should be expected ovrngt. Warmth and humidity will continue. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A closed upper low, currently over Missouri, will begin to fill and lift towards the Great Lakes tonight and into Tuesday. In response, the ridge on the Atlantic Seaboard will strengthen a bit, which will also edge the frontal boundary further north into Michigan and New York State. This will push the deeper moisture north of our region. Enough instability will remain in place for scattered showers and storms in the afternoon and evening, but with a slightly drier air mass and continued weakish flow, any severe or flooding threat looks to be a bit lower than today. High temperatures may creep a degree or two higher. For Tuesday night and Wednesday, that Great Lakes shortwave, followed by another quickly on its heels, will cross the region through Wednesday. This will return good shower and thunderstorm chances to the region. However, with destabilization appearing muted and with generally unimpressive shear, the severe weather threat remains low. Also, precipitable water values will be a bit lower as compared to today. Along with this, storm motion should be sufficient to keep any heavy rain/flood threat low. The clouds and rain will help to cool high temperatures to either side of 80 degrees. Quieter weather returns Wednesday night behind the second shortwave. && .LONG TERM /THURSDAY THROUGH MONDAY/... Overall, warm and humid conditions will continue into the upcoming weekend with 500mb heights remaining seasonably high. Daytime temperatures may be tempered by periods of clouds/rain. Thursday may end up being the quietest day of the week. The mid- level ridge appears to reach its greatest strength over our region on that day, and surface high pressure will also be present. This quiet period could last into Friday morning. Thereafter, the next trough will arrive in the Great Lakes/Ohio Valley region, with a slow-moving surface boundary in the area into the weekend at least. While strength and timing details differ among the models, it does appear that decent rain chances will need to remain in the forecast from Friday night through the weekend, with drier and slightly cooler weather perhaps arriving by Monday. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... Isolated to scattered showers and storms possible this eve, particularly ports north and west of PIT closer to the edge of ridging over the region. .Outlook... Periodic restrictions with showers and storms, mainly during the afternoon and evening hours, will be possible through the week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 12, 3:43 AM EDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 343 AM EDT Mon Jul 12 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-130745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 343 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe storms are possible today. Damaging wind gusts are the main threat. Any storms will produce heavy downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated severe storms are possible Tuesday. Damaging wind gusts are the main threat. Any storms will produce heavy downpours which could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 7:01 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
701 PM EDT Mon Jul 12 2021
PAZ007-013-014-122330-
Butler-Lawrence-Mercer-
701 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN MERCER...EASTERN LAWRENCE AND NORTHWESTERN BUTLER
COUNTIES...
At 700 PM EDT, a strong thunderstorm was located near Ellwood City,
or near New Castle, moving northeast at 15 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Slippery Rock... Harrisville...
Plain Grove Township... West Liberty...
Harlansburg... Portersville...
Moraine State Park... McConnells Mill...
Rose Point Park... Cooper's Lake Campground...
This includes Interstate 79 in Pennsylvania between mile markers 98
and 113.
LAT...LON 4089 8023 4096 8030 4114 8015 4113 7995
4098 7994
TIME...MOT...LOC 2300Z 225DEG 12KT 4094 8023Special weather statement, Jul 12, 7:55 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
755 PM EDT Mon Jul 12 2021
PAZ008-014-015-022-130030-
Armstrong-Butler-Clarion-Venango-
755 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTH CENTRAL VENANGO...NORTHEASTERN BUTLER...
NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CLARION COUNTIES...
At 754 PM EDT, a strong thunderstorm was located 9 miles east of
Slippery Rock, or 12 miles southeast of Grove City, moving east at 20
mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Parker... Sligo...
Emlenton... Bruin...
Clintonville... St. Petersburg...
Eau Claire... Callensburg...
Foxburg... Cherry Valley...
Boyers...
This includes Interstate 80 in Pennsylvania between mile markers 33
and 55.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4102 7992 4115 7999 4131 7971 4121 7951
4106 7950
TIME...MOT...LOC 2354Z 255DEG 17KT 4108 7987The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:23 AM EDT | Special Weather Statement | PBZ | Washington | 37 min |
| Jul 13, 3:37 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 22 min |
| Jul 13, 3:53 AM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Jul 13, 4:06 AM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 13, 4:10 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 35 min |
| Jul 13, 4:17 AM EDT | Special Weather Statement | PBZ | Armstrong | 28 min |
| Jul 13, 4:41 AM EDT | Special Weather Statement | PBZ | Indiana | 34 min |
| Jul 13, 5:24 AM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Jul 13, 3:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 26 min |
| Jul 13, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 31 min |
| Jul 13, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Jul 13, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 39 min |
| Jul 13, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler | 51 min |
| Jul 13, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Mercer, Venango | 40 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 49 min |
| Jul 13, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 31 min |
| Jul 13, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 50 min |
| Jul 13, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 34 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 43 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 40 min |
| Jul 13, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 45 min |
| Jul 13, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 52 min |
| Jul 13, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 48 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 50 min |
| Jul 13, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 28 min |
| Jul 13, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 37 min |
| Jul 13, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 31 min |
| Jul 13, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.